Alert archive / Alabama / Flash Flood Warnings in 2022
Flash Flood Warning 56, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Aug 26, 2022, 6:20 PM CDT for Wilcox County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2022, 6:20 PM CDT (23:20 UTC)
- Expired
- Aug 26, 2022, 8:52 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Wilcox County, AL
The radar
The Birmingham radar (KBMX), 132 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752
WGUS54 KMOB 262320
FFWMOB
ALC131-270530-
/O.NEW.KMOB.FF.W.0056.220826T2320Z-220827T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
620 PM CDT Fri Aug 26 2022
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Central Wilcox County in south central Alabama...
* Until 1230 AM CDT Saturday.
* At 620 PM CDT, Nearly stationary heavy thundestorms continue over
central Wilcox County this evening producing torrential rainfall
in the Camden area. Between 2 and 4 inches of rain have fallen.
The expected rainfall rate is 2 to 3.25 inches in 1 hour.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Camden, Rockwest, Millers Ferry, Pebble Hill and Coal Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3194 8744 3213 8738 3213 8726 3212 8726
3212 8724 3211 8724 3210 8723 3210 8722
3209 8720 3209 8719 3208 8719 3207 8719
3206 8718 3205 8717 3199 8722 3192 8732
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3.25 INCHES IN 1 HOUR
$$
MM1 follow-up statement
494
WGUS74 KMOB 270152
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
852 PM CDT Fri Aug 26 2022
ALC131-270202-
/O.CAN.KMOB.FF.W.0056.000000T0000Z-220827T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wilcox AL-
852 PM CDT Fri Aug 26 2022
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL WILCOX COUNTY...
The heavy rain has ended. Please continue to heed any additional
information from local officials.
LAT...LON 3194 8744 3213 8738 3213 8726 3212 8726
3212 8724 3211 8724 3210 8723 3210 8722
3209 8720 3209 8719 3208 8719 3207 8719
3206 8718 3205 8717 3199 8722 3192 8732
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 5:55 PM CDT, 25 minutes earlier.
Area forecast discussion, Aug 26, 5:55 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
555 PM CDT Fri Aug 26 2022
.AVIATION...
00Z issuance...Current convection continues to gradually diminish
overnight, then scattered to numerous showers and storms are
expected across the area again on Saturday. LIFR ceilings may
develop again overnight mainly over interior areas, but otherwise
VFR conditions are likely outside of convection. With the stronger
showers and storms, IFR to MVFR conditions are expected along with
heavy rain. Light and variable winds overnight become a light
southeasterly flow on Saturday. /29
&&
.PREV DISCUSSION... /issued 346 PM CDT Fri Aug 26 2022/
NEAR TERM UPDATE /Now Through Saturday/...The longwave trough
situated near the Great Lakes region finally begins to shift
eastward as weak upper ridging begins to build over the south
central US. One or two weak shortwaves will continue to slowly
progress over, or just south of, the local area through Saturday
morning before the upper ridge pushes overhead. At the surface,
the frontal boundary stretched across the Southeast US continues
to wash out as the low over the ArkLaTex region broadens out and
weakens. With this occurring, some weak surface ridging from the
Western Atlantic will attempt to build into the Southeast US.
Abundant deep moisture, however, will remain in place across the
region for both today and tomorrow, as seen by the saturated
profiles observed in the latest 12Z soundings at LIX and JAN, and
in modeled soundings. PWAT values will generally range from 2.0 to
2.3 inches for both days.
Showers and thunderstorms continue to pop up across the area this
afternoon as a result of outflow boundary collisions. We will
maintain the Flash Flood Watch for counties south of Highway 84
through its expiration time at 6pm CDT this evening due to the
already saturated/near-saturated antecedent conditions in place and
the slow-moving nature of these efficient rain-producing storms.
Coverage will decrease during the evening hours due to the loss of
daytime heating. Similar to today, convection on Saturday will once
again follow a diurnal cycle, with scattered showers and storms
developing offshore/along the coast in the morning and spreading
inland during the day due to sea breeze and outflow boundary
collisions. Coverage should not be as widespread as previous days,
thanks to the ridge building overhead, however, with abundant
moisture still in place, maintained elevated PoPs of around 50-70
percent during the afternoon. Localized flooding will once again be
the primary hazard for Saturday.
Lows tonight will be in the low 70s, with mid to upper 70s along the
coast. Highs on Saturday will be in the mid to upper 80s. Lastly, a
LOW risk of rip currents continues through the period. /96
SHORT TERM /Saturday night Through Monday night/...To open up the
latter end of the weekend, the forecast area remains between the
western extension of southwest Atlantic upper ridge and a broad
upper trof positioned just west of the MS Valley Sunday. There
are indications though that H50 geopotential heights may build
west over the southeast Monday. Even so, the weaker portion of the
heights aloft look to linger over the Lower MS River Valley. At
the surface, a weak pressure pattern exists following the
dissipation of a quasi-stationary front. Little change noted in
environmental moisture in the near term, with soupy precipitable
water (pwat) values holding firm from 1.9 to 2.1 inches. From a
climatological perspective these pwat value ranges are close to ~1
standard deviation above the means. With the stronger portion of
the ridge aloft to our east, availability of abundant deep
environmental moisture profiles, daytime heating, and convergence
along afternoon sea breeze/other mesoscale boundaries, convective
coverage will remain generally high (supportive of scattered to
numerous coverages). A typical diurnal late summer-time cycle of
storms is expected with morning activity along the coast,
transitioning inland each afternoon. A few storms could also
linger into the early evening hours. The typical hazards in and
near storms are expected, that being locally heavy rain, frequent
lightning and brief strong, gusty winds.
Overnight lows on the muggy side, in the lower/mid 70s. Highs
ranging 85 to 90. /10
EXTENDED TERM /Tuesday Through Friday/...26.12Z weather model
runs in the medium range show long-wave upper trof axis pivoting
east across the Great Lakes and northeast US Tuesday and sharpens
southward across the OH River Valley and central Appalachians
Wednesday. The upper trof holds over the Mid-Atlantic at various
degrees of amplitude Thursday and Friday. To the southwest of the
mean trof position, the local area looks to see fluctuation in
position of weaker heights or flat ridging at high levels
depending on which spectral model one chooses.
At the surface, a weak pressure trof looks to set-up from the
Mid-Atlantic to the central Gulf coast by mid-week with some
indications of a front slipping southward over the southeast
Thursday and Friday. Forecasters anticipate a diurnally driven
convective pattern to continue with scattered to numerous showers
and storms each day. As for temps through the period, highs are
expected to range generally in the upper half of the 80s/perhaps a
few lower 90's. Lows remaining mostly in the lower/mid 70s. /10
MARINE... light south to southeasterly flow will continue through
early next week, with winds becoming variable at times. Otherwise,
no impacts are expected for the marine area other than higher winds
and waves in and around showers and thunderstorms. /96
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 6 PM CDT this evening for ALZ052-059-261>266.
FL...Flood Watch until 6 PM CDT this evening for FLZ201>204.
MS...Flood Watch until 6 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:54 AM CDT | Flood Watch | MOB | Baldwin, Escambia, Mobile, Washington | 14 hr |
| Aug 26, 3:56 AM CDT | Dense Fog Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Crenshaw, Monroe and 1 more | 5 hr |
| Aug 26, 4:08 PM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Covington, Monroe | 3 hr |
| Aug 26, 4:20 PM CDT | Areal Flood Advisory | MOB | Choctaw, Washington | 3 hr |
| Aug 26, 4:33 PM CDT | Flash Flood Warning | MOB | Butler, Conecuh, Monroe | 3 hr |
| Aug 26, 5:42 PM CDT | Areal Flood Advisory | MOB | Wilcox | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.